Alert archive / New York / Small Craft Advisories in 2020

Small Craft Advisory 64, NWS Buffalo, NY

June 26, 2020

NWS Buffalo, NY issued this small craft advisory at Jun 26, 2020, 2:28 PM EDT. It took effect at Jun 27, 2020, 6:00 AM EDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jun 26, 2020, 2:28 PM EDT (18:28 UTC)
In effect from
Jun 27, 2020, 6:00 AM EDT
Expired
Jun 27, 2020, 1:44 PM EDT
In force
8 hr
Issued by
NWS Buffalo, NY

The text

As transmitted.

459 
WHUS71 KBUF 261828
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
228 PM EDT Fri Jun 26 2020

LEZ040-041-270230-
/O.NEW.KBUF.SC.Y.0064.200627T1000Z-200628T0000Z/
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
228 PM EDT Fri Jun 26 2020

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 8 PM EDT
SATURDAY...

* WHAT...Southwest winds to 30 knots and waves 3 to 6 feet 
  expected.

* WHERE...The nearshore waters of Lake Erie from Ripley to 
  Buffalo.

* WHEN...From 6 AM to 8 PM EDT Saturday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
5 follow-up statements
116 
WHUS71 KBUF 262019
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
419 PM EDT Fri Jun 26 2020

LEZ020-270430-
/O.EXA.KBUF.SC.Y.0064.200627T1000Z-200628T0000Z/
Upper Niagara River and Buffalo Harbor-
419 PM EDT Fri Jun 26 2020

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 8 PM EDT
SATURDAY...

* WHAT...Southwest winds 15 to 25 knots expected.

* WHERE...The Upper Niagara River and Buffalo Harbor.

* WHEN...From 6 AM to 8 PM EDT Saturday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LEZ040-041-270430-
/O.CON.KBUF.SC.Y.0064.200627T1000Z-200628T0000Z/
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
419 PM EDT Fri Jun 26 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO 8 PM EDT
SATURDAY...

* WHAT...Southwest winds to 30 knots and waves 5 to 8 feet 
  expected.

* WHERE...The nearshore waters of Lake Erie from Ripley to 
  Buffalo.

* WHEN...From 6 AM to 8 PM EDT Saturday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

Hitchcock
842 
WHUS71 KBUF 270244
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
1044 PM EDT Fri Jun 26 2020

LEZ040-041-271045-
/O.CON.KBUF.SC.Y.0064.200627T1000Z-200628T0000Z/
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
1044 PM EDT Fri Jun 26 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO 8 PM EDT
SATURDAY...

* WHAT...Southwest winds to 30 knots and waves 5 to 8 feet 
  expected.

* WHERE...The nearshore waters of Lake Erie from Ripley to 
  Buffalo.

* WHEN...From 6 AM to 8 PM EDT Saturday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LEZ020-271045-
/O.CON.KBUF.SC.Y.0064.200627T1000Z-200628T0000Z/
Upper Niagara River and Buffalo Harbor-
1044 PM EDT Fri Jun 26 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO 8 PM EDT
SATURDAY...

* WHAT...Southwest winds 15 to 25 knots expected.

* WHERE...The Upper Niagara River and Buffalo Harbor.

* WHEN...From 6 AM to 8 PM EDT Saturday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
471 
WHUS71 KBUF 270736
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
336 AM EDT Sat Jun 27 2020

LEZ020-271545-
/O.EXT.KBUF.SC.Y.0064.200627T1500Z-200628T0000Z/
Upper Niagara River and Buffalo Harbor-
336 AM EDT Sat Jun 27 2020

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 11 AM THIS MORNING TO
8 PM EDT THIS EVENING...

* WHAT...Southwest winds 15 to 20 knots expected.

* WHERE...The Upper Niagara River and Buffalo Harbor.

* WHEN...From 11 AM this morning to 8 PM EDT this evening.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LEZ040-041-271545-
/O.CON.KBUF.SC.Y.0064.200627T1000Z-200628T0000Z/
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
336 AM EDT Sat Jun 27 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WHAT...Southwest winds 15 to 25 knots and waves 3 to 5 feet 
  expected.

* WHERE...The nearshore waters of Lake Erie from Ripley to 
  Buffalo.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
531 
WHUS71 KBUF 271427
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
1027 AM EDT Sat Jun 27 2020

LEZ040-041-272230-
/O.CON.KBUF.SC.Y.0064.000000T0000Z-200628T0000Z/
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
1027 AM EDT Sat Jun 27 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WHAT...Southwest winds 10 to 20 knots and waves 3 to 5 feet.

* WHERE...The nearshore waters of Lake Erie from Ripley to 
  Buffalo.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LEZ020-272230-
/O.CON.KBUF.SC.Y.0064.200627T1500Z-200628T0000Z/
Upper Niagara River and Buffalo Harbor-
1027 AM EDT Sat Jun 27 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WHAT...Southwest winds 10 to 20 knots expected.

* WHERE...The Upper Niagara River and Buffalo Harbor.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
685 
WHUS71 KBUF 271744
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
144 PM EDT Sat Jun 27 2020

LEZ020-040-041-271845-
/O.CAN.KBUF.SC.Y.0064.000000T0000Z-200628T0000Z/
Upper Niagara River and Buffalo Harbor-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
144 PM EDT Sat Jun 27 2020

...SMALL CRAFT ADVISORY IS CANCELLED...



$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Jun 26, 10:33 AM EDT, 3 hours 55 minutes earlier.

Area forecast discussion, Jun 26, 10:33 AM EDT, 3 hours 55 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
1033 AM EDT Fri Jun 26 2020

.SYNOPSIS...
Weak high pressure will provide mainly dry weather today. Low
pressure will pass just north of the region late tonight and
Saturday, producing widespread showers and thunderstorms. High
pressure will then build into the Great Lakes region with
showers tapering off from west to east on Sunday.

&&

.NEAR TERM /THROUGH SATURDAY/...
Weak high pressure will ridge northward into the region, which
will provide mainly dry weather and plenty of sunshine today.
The only issue will be a mid level trough which will move
across southern Ontario and Quebec today. The isolated showers
from earlier today in the Buffalo area that moved eastward
through Wyoming and Livingston counties have now departed.
Outside of those, only a few lake breeze showers on the
southeast shore of Lake Ontario are expected, as well as a
passing shower closer to the wave moving across southern Canada
in the St. Lawrence Valley.

A warm front will approach the region from the west tonight, and
this will provide a potential focus for convection. There is limited
confidence in forecasting convective waves, so use a model consensus
forecasting approach until upstream convection develops. It appears
that an area of showers and storms may develop this evening, but
nearly all guidance tracks this potential wave to our south,
possibly just clipping the Western Southern Tier. Elsewhere, will
remain dry through at least midnight.

The main concern for our area is the likely development of a second
wave (or MCS) across eastern Michigan tonight, which is is forecast
to move across our area. Most model guidance tracks this wave south
of Lake Ontario between 4 a.m. and 11 a.m. Wind aloft and wind shear
will be enhanced with this system, enough so to potentially support
severe weather with damaging winds the main threat. SPC has far
Western New York in a slight risk, with a marginal risk covering the
rest of the forecast area south of Lake Ontario. Precipitable water
values will increase to nearly 2 inches, which may result in heavy
rain and localized flooding. This all depends on the development and
track of this convective wave, with model agreement providing fair
confidence even though there are plenty of ways the system could
miss the area.

Steady showers and storms should end by Saturday afternoon, with
scattered instability driven activity possible in the afternoon.
Showers and cloud cover will limit temperature rises, but it will be
much more humid with the passage of the warm front.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/...
Upper low over Quebec pivots a secondary front into the eastern
Great Lakes late Saturday night into Sunday. In its wake, a drier
air mass will then filter in with diminishing chances for showers
and thunderstorms on Sunday. High pressure over the upper Great
lakes then builds into the lower Lakes which will bring about
tranquil weather for the most part through the rest of this period.
The only caveat to the dry forecast will be the upper low over
Quebec slowly sinking south into and across New England. The close
proximity of the low will likely keep low end chance POPs for a
shower or possibly an isolated thunderstorm for our far eastern
forecast area across the St. Lawrence Valley and North Country
Sunday and Monday. In terms of temperatures, highs will peak in the
low to mid 80s. Low will be found in the upper 50s well inland from
the lakes to the low 60s elsewhere.

&&

.LONG TERM /TUESDAY THROUGH THURSDAY/...
While a majority of the time it will be dry, the presence of the
upper low will bring a chance for a few showers or an isolated
thunderstorm again on Tuesday and Wednesday. The best chance for a
storm will be found from the Finger Lakes region east into the the
North Country on these days. Thursday, there is some hint that this
upper low will finally begin to pull away from the region. This
would bring about diminishing chances for showers on Thursday. Have
lowered POPs for Thursday to reflect a dry day areawide with high
pressure firmly taking over the region. Otherwise, temperatures will
warm a bit during this period with daytime highs on Monday, Tuesday,
and Wednesday in the upper 70s to the mid 80s; and daytime highs on
Thursday in the low to upper 80s. A few areas on the higher terrain
of the Tug Hill may be a few degrees cooler than these ranges.

&&

.AVIATION /15Z FRIDAY THROUGH TUESDAY/...
VFR will prevail through 06Z Saturday. There will patchy cumulus
and high clouds today, but not enough to result in any flight
restrictions. An area of convection may develop to our west this
evening, but model guidance tracks this just to our south with
this possibly clipping JHW.

Potentially an MCS will enter the area after 06Z Saturday with
areas of MVFR/IFR. It's possible that these storms will produce
heavy rain and strong gusty winds.

Outlook...
Saturday...MVFR/IFR with showers and thunderstorms in the
morning, improving to mainly VFR in the afternoon.
Sunday...mainly VFR with a chance of showers. Monday...VFR.
Tuesday...mainly VFR with a chance of showers.

&&

.MARINE...
High pressure will maintain a weak pressure gradient with modest
winds and waves today. Low pressure will pass just north of the
eastern Great Lakes late tonight and Saturday. This will bring an
increase in southwest winds, with Small Craft Advisory conditions
likely on both lakes.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...None.
MARINE...None.

&&

SYNOPSIS...Apffel
NEAR TERM...Apffel/Fries
SHORT TERM...AR
LONG TERM...AR
AVIATION...Apffel
MARINE...Apffel/EAJ/Hitchcock
Hazardous weather outlook, Jun 26, 2:22 PM EDT, 6 minutes before
Hazardous Weather Outlook
National Weather Service Buffalo NY
222 PM EDT Fri Jun 26 2020

NYZ002-004-005-012>014-020-021-271830-
Orleans-Wayne-Northern Cayuga-Wyoming-Livingston-Ontario-Cattaraugus-
Allegany-
222 PM EDT Fri Jun 26 2020

This Hazardous Weather Outlook is for portions of western and north
central New York.

.DAY ONE...This afternoon and tonight.

There's a risk that thunderstorms will produce strong gusty winds
and heavy downpours which could cause flooding late tonight.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

There's a risk that thunderstorms will produce strong gusty winds
and heavy downpours which could cause flooding Saturday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ001-003-011-271830-
Niagara-Monroe-Genesee-
222 PM EDT Fri Jun 26 2020

...FLASH FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY
MORNING...

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

There's a risk that thunderstorms will produce strong gusty winds
and heavy downpours which could cause flooding late tonight.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

There's a risk that thunderstorms will produce strong gusty winds
and heavy downpours which could cause flooding Saturday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ019-085-271830-
Chautauqua-Southern Erie-
222 PM EDT Fri Jun 26 2020

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...This afternoon and tonight.

There's a risk that thunderstorms will produce strong gusty winds
and heavy downpours which could cause flooding late tonight.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

There's a risk that thunderstorms will produce strong gusty winds
and heavy downpours which could cause flooding late tonight.

Also, strong currents and dangerous swimming conditions are possible
at beaches along Lake Erie on Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ010-271830-
Northern Erie-
222 PM EDT Fri Jun 26 2020

...FLASH FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY
MORNING...

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

There's a risk that thunderstorms will produce strong gusty winds
and heavy downpours which could cause flooding late tonight.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

There's a risk that thunderstorms will produce strong gusty winds
and heavy downpours which could cause flooding late tonight.

Also, strong currents and dangerous swimming conditions are possible
at beaches along Lake Erie on Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ007-271830-
Jefferson-
222 PM EDT Fri Jun 26 2020

This Hazardous Weather Outlook is for portions of central New York.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Strong currents and dangerous swimming conditions are possible at
beaches along Lake Ontario on Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ006-008-271830-
Oswego-Lewis-
222 PM EDT Fri Jun 26 2020

This Hazardous Weather Outlook is for portions of central New York.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ020-040-041-LOZ030-042-043-062-063-271830-
Upper Niagara River and Buffalo Harbor-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
Lower Niagara River-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from Hamlin Beach to Sodus Bay-
222 PM EDT Fri Jun 26 2020

This Hazardous Weather Outlook is for portions of Lake Erie and Lake
Ontario.

.DAY ONE...This afternoon and tonight.

There's a risk that thunderstorms will produce strong gusty winds
late tonight.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

There's a risk that thunderstorms will produce strong gusty winds
Saturday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LOZ044-045-064-065-SLZ022-024-271830-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
222 PM EDT Fri Jun 26 2020

This Hazardous Weather Outlook is for portions of Lake Ontario and
Saint Lawrence River.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 1:58 PM EDTFlash Flood WatchBUFAllegany, Cattaraugus, Chautauqua, Erie, Genesee, Livingston and 3 more17 hr
Jun 26, 4:24 PM EDTLakeshore Flood AdvisoryBUFChautauqua, Erie18 hr

Nearby

Small Craft Advisories in New York, 2020Every small craft advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.